Last August I was diagnosed with Lymphocytic Colitis. I have been on Lialda (3.6g/day) ever since and have at least 1-1/2 months to go according to my doctors recommendations. Recently, I contracted bronchitis and was give a 10-day regimen of the antibiotic Omnicef. This cured my bronchitis, but a few days later I developed a very severe case diarrhea. The gastroenterologist said it was related to the antibiotics.
My doctor put me on a probiotic and this helped tremendously with very quick results.
My questions is "when I have to take antibotics, can I take probiotics at the same time or should I wait until the antibiotic regimen is over?".
This is rather a controversial issue.
The recommentation is to take probiotics 2-4 hours after taking antibiotics and it has to be continued even after the course of antibiotics is over.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.